Alert archive / Hawaii / Small Craft Advisories in 2016

Small Craft Advisory 65, NWS Honolulu, HI

December 28, 2016

NWS Honolulu, HI issued this small craft advisory at Dec 28, 2016, 3:34 PM HST. It took effect at Dec 29, 2016, 3:27 AM HST. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2016, 3:34 PM HST (01:34 UTC)
In effect from
Dec 29, 2016, 3:27 AM HST
Expired
Dec 31, 2016, 3:30 PM HST
In force
60 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

323 
WHHW70 PHFO 290134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST WED DEC 28 2016

...LOCALLY STRONG TRADE WINDS TO PERSIST NEAR KAUAI MAUI AND THE
BIG ISLAND INTO THURSDAY...
...INCREASING WINDS AND SEAS FROM KAUAI TO MAUI COUNTY ON
THURSDAY NIGHT INTO FRIDAY...

.LOCALLY STRONG TRADE WINDS WILL CONTINUE INTO THURSDAY FOR
WATERS AROUND KAUAI...MAUI...AND THE BIG ISLAND. A FRONT WILL MOVE
DOWN THE NORTHERN HALF OF THE ISLAND CHAIN ON THURSDAY
NIGHT AND FRIDAY...BRINGING STRONG NORTHEASTERLY WINDS AND LARGE
ROUGH SEAS.

PHZ114>118-291445-
/O.NEW.PHFO.SC.Y.0065.161230T0400Z-161231T0400Z/
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
334 PM HST WED DEC 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 PM HST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 PM HST
FRIDAY. 

* WINDS AND SEAS...ON THURSDAY NIGHT INTO FRIDAY...NORTHEAST WINDS
  INCREASING TO 20 TO 25 KT AND SEAS BUILDING TO 10 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>113-291445-
/O.EXB.PHFO.SC.Y.0064.000000T0000Z-161231T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-
334 PM HST WED DEC 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT AND SEAS 8 TO 10 FT
  THROUGH THURSDAY. NORTHEAST WINDS INCREASING TO 20 TO 30 KT AND
  SEAS BUILDING TO 10 TO 13 FT THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ123-124-291445-
/O.EXT.PHFO.SC.Y.0064.000000T0000Z-161230T0400Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
334 PM HST WED DEC 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT AND SEAS 8 TO 10 FT
  THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-291445-
/O.EXT.PHFO.SC.Y.0064.000000T0000Z-161231T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
334 PM HST WED DEC 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT AND SEAS 8 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
7 follow-up statements
993 
WHHW70 PHFO 291327
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 AM HST THU DEC 29 2016

...LOCALLY STRONG TRADE WINDS TO PERSIST AROUND THE ISLAND WATERS 
THROUGH TODAY... 
...REENFORCING STRONG TRADE WINDS WITH INCREASING SEAS FROM KAUAI
TO MAUI COUNTY TONIGHT THROUGHFRIDAY...

.A FRONT WILL MOVE DOWN THE NORTHERN HALF OF THE ISLAND CHAIN
TONIGHT AND FRIDAY AND USHER IN STRONG NORTHEASTERLY WINDS AND
LARGE AND ROUGH SEAS.

PHZ114>118-300230-
/O.EXT.PHFO.SC.Y.0065.161229T1327Z-161231T0400Z/
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
327 AM HST THU DEC 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...TONIGHT THROUGH FRIDAY...NORTHEAST WINDS
  INCREASING TO 20 TO 25 KT AND SEAS BUILDING TO 10 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ123-124-300230-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161230T0400Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
327 AM HST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT AND SEAS 8 TO 10 FT
  THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>113-119>121-300230-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161231T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
327 AM HST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT AND SEAS 8 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
088 
WHHW70 PHFO 300134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST THU DEC 29 2016

...REINFORCING STRONG TRADE WINDS AND INCREASING SEAS TONIGHT
AND FRIDAY...

.A FRONT WILL MOVE SOUTH ACROSS THE STATE TONIGHT AND FRIDAY AND
BRING A SURGE OF STRONG NORTHEASTERLY WINDS AND LARGE AND ROUGH
SEAS.

PHZ123-124-301445-
/O.EXT.PHFO.SC.Y.0064.000000T0000Z-161230T1600Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
334 PM HST THU DEC 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>113-119>121-301445-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161231T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
334 PM HST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT AND SEAS 10 TO 14
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ114>118-301445-
/O.CON.PHFO.SC.Y.0065.000000T0000Z-161231T0400Z/
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
334 PM HST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT AND SEAS 10 TO 14
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
328 
WHHW70 PHFO 301325
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST FRI DEC 30 2016

...REINFORCING STRONG TRADE WINDS AND INCREASED SEAS TODAY...

.A FRONT WILL MOVE SOUTH ACROSS THE STATE TODAY...BRINGING A SURGE
OF STRONG NORTHEASTERLY WINDS AND LARGE...ROUGH SEAS.

PHZ123-124-301430-
/O.CAN.PHFO.SC.Y.0064.000000T0000Z-161230T1600Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
325 AM HST FRI DEC 30 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE BIG ISLAND LEEWARD WATERS AND BIG ISLAND
SOUTHEAST WATERS.

$$

PHZ122-310230-
/O.EXA.PHFO.SC.Y.0064.000000T0000Z-161231T0400Z/
BIG ISLAND WINDWARD WATERS-
325 AM HST FRI DEC 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS AROUND 15 KT AND SEAS 9 TO 12
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>113-119>121-310230-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161231T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
325 AM HST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT AND SEAS 10 TO 14 
  FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ114>118-310230-
/O.CON.PHFO.SC.Y.0065.000000T0000Z-161231T0400Z/
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
325 AM HST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT AND SEAS 10 TO 14 
  FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
754 
WHHW70 PHFO 310146
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST FRI DEC 30 2016

...WINDS AND SEAS DIMINISHING BUT STILL HAZARDOUS...

.A WEAKENING FRONT OVER THE CENTRAL ISLANDS WILL DISSIPATE THIS
WEEKEND...BUT BRING LOCALLY STRONG WINDS TO PORTIONS OF THE AREA
THROUGH SATURDAY. A LARGE NORTH-NORTHEAST SWELL WILL GRADUALLY
DIMINISH THROUGH THE WEEKEND.

PHZ118-310300-
/O.CAN.PHFO.SC.Y.0065.000000T0000Z-161231T0400Z/
MAUI COUNTY LEEWARD WATERS-
346 PM HST FRI DEC 30 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED. THEREFORE...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. 

$$

PHZ110>113-122-311500-
/O.EXT.PHFO.SC.Y.0064.000000T0000Z-161231T2200Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-BIG ISLAND WINDWARD WATERS-
346 PM HST FRI DEC 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST SATURDAY...

* WINDS AND SEAS...SEAS TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-311500-
/O.EXT.PHFO.SC.Y.0064.000000T0000Z-170101T0500Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
346 PM HST FRI DEC 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM HST SATURDAY...

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT AND SEAS TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ114>117-311500-
/O.EXT.PHFO.SC.Y.0065.000000T0000Z-161231T2200Z/
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-
346 PM HST FRI DEC 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST SATURDAY...

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT AND SEAS TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
075 
WHHW70 PHFO 311349
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 AM HST SAT DEC 31 2016

...WINDS AND SEAS DIMINISHING BUT STILL HAZARDOUS...

.A WEAKENING FRONT OVER THE CENTRAL ISLANDS WILL DISSIPATE THIS
WEEKEND...BUT BRING LOCALLY STRONG WINDS TO PORTIONS OF THE AREA
THROUGH TODAY. A LARGE NORTH-NORTHEAST SWELL WILL GRADUALLY
DIMINISH THROUGH THE WEEKEND.

PHZ110>113-122-312200-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-161231T2200Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-BIG ISLAND WINDWARD WATERS-
349 AM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT AND SEAS TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-010300-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-170101T0500Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
349 AM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT AND SEAS TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ114>117-312200-
/O.CON.PHFO.SC.Y.0065.000000T0000Z-161231T2200Z/
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-
349 AM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT AND SEAS TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
708 
WHHW70 PHFO 312015
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1015 AM HST SAT DEC 31 2016


PHZ110>113-122-312115-
/O.CAN.PHFO.SC.Y.0064.000000T0000Z-161231T2200Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-BIG ISLAND WINDWARD WATERS-
1015 AM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DECREASED. THE SMALL CRAFT ADVISORY IS NO
LONGER NECESSARY.

$$

PHZ114-115-117-312115-
/O.CAN.PHFO.SC.Y.0065.000000T0000Z-161231T2200Z/
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-
1015 AM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DECREASED. THE SMALL CRAFT ADVISORY IS NO
LONGER NECESSARY.

$$

PHZ123-010500-
/O.EXA.PHFO.SC.Y.0064.000000T0000Z-170101T0500Z/
BIG ISLAND LEEWARD WATERS-
1015 AM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM HST THIS EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT AND SEAS TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ116-010500-
/O.EXT.PHFO.SC.Y.0065.000000T0000Z-170101T0500Z/
KAIWI CHANNEL-
1015 AM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM HST THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT AND SEAS TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-010500-
/O.CON.PHFO.SC.Y.0064.000000T0000Z-170101T0500Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
1015 AM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT AND SEAS TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
376 
WHHW70 PHFO 010130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST SAT DEC 31 2016


PHZ116-010230-
/O.CAN.PHFO.SC.Y.0065.000000T0000Z-170101T0500Z/
KAIWI CHANNEL-
330 PM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DECREASED. THE SMALL CRAFT ADVISORY IS NO
LONGER NECESSARY.

$$

PHZ118-011430-
/O.EXB.PHFO.SC.Y.0064.000000T0000Z-170101T1600Z/
MAUI COUNTY LEEWARD WATERS-
330 PM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS...NORTHEAST WINDS TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-123-011430-
/O.EXT.PHFO.SC.Y.0064.000000T0000Z-170101T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-
330 PM HST SAT DEC 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS...NORTHEAST WINDS TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 10:00 AM HST, 5 hours 34 minutes earlier.

Area forecast discussion, Dec 28, 10:00 AM HST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
1000 AM HST Wed Dec 28 2016

.SYNOPSIS...
Winds are expected to pick up again late tonight and Thursday,
behind a weak front and with a strong high to the far north of the
islands. Look for winds to decrease again this weekend as that
high weakens and moves to the east. The trade wind flow will keep
clouds and showers focused over windward and mauka areas. An
uptick in showers is expected Thursday and into the weekend.

&&

.DISCUSSION...
Winds have decreased from the last couple of days in part due to a
weak front to the north of the islands. Weakening high pressure to
the far northeast of the islands continues the trade wind flow.
Limited moisture being carried in on the trades and are impacting
mostly windward and mauka areas.

The front is expected to continue to weaken and reach the islands
tomorrow night as a shearline. This feature will increase the low
level moisture over the islands, so expect shower activity to
increase, particularly over the northern islands. Trade winds will
increase Thursday and Friday as the new stronger high pressure
system moves far north of the islands. This system will move to
the east and weaken over the weekend when we expect winds to once
again decrease.

Both the ECMWF and GFS keep a surface low pressure system to the
northeast of the islands during the start of the new week, which
will help to limit the trade winds. At the same time, the models
indicate a drier airmass over the islands which would limit shower
activity. By midweek, winds are forecast to be light, and could
become light enough to support localized land and sea breezes.

&&

.AVIATION...
AIRMET Tango remains posted over and immediately south and west
of mountain ranges below 7000 feet due to the strong trade winds.
These conditions are expected to continue through at least the
overnight hours.

AIRMET Sierra remains posted for mountain obscuration over the
windward Big Island slopes above 2000 feet due to low clouds and
passing showers. Some improvement is expected later this
afternoon. Conditions may deteriorate tonight as additional
moisture riding in on the trades interacts with terrain.

AIRMET Sierra also remains posted for mountain obscuration over
Kauai Oahu Molokai and Maui above 2000 feet due to low clouds and
passing showers. Conditions are expected to improve by this
afternoon.

Occasional MVFR conditions have been occurring over some windward
TAF sites such as Hilo and Lihue while most other sites have
prevailing VFR conditions. Expect these conditions to continue
this afternoon and tonight.

&&

.MARINE...
Fresh to locally strong trade winds will hold into early Thursday
as a 1031 mb surface high weakens about 1400 nm NE of the state,
and a Small Craft Advisory (SCA) remains in effect for the
typically windy waters around the Big Island and Maui. An
increase in northeasterly trade winds is expected Thursday and
Friday over portions of the state. A front or shear line will move
down the island chain during this time, while strong high pressure
rebuilds far to the northwest. The strongest northeasterly trade
winds will be confined to the north of the front and will
primarily affect the western half of the island chain, but the
SCA will likely be expanded to most waters due to a combination of
winds and seas. A marked decrease in trade winds and seas will
occur during the weekend and early next week, with the SCA coming
down.

Local PacIOOS buoys show that the easterly trade wind swell has
dropped to 6 to 9 ft at 9 to 10 seconds. As a result, the High
Surf Advisory (HSA) for east facing shores has been cancelled. The
HSA will likely be reissued on Thursday as the first in a series
of pulses of short-period north-northeast swells arrives. Expect
advisory level surf along some exposed east facing shores,
mainly on Thursday night and Friday when the roughest conditions
will prevail. These large and rough seas will coincide with the
strongest winds, contributing to the need for an SCA.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 AM HST Thursday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...M Ballard
AVIATION...Burke
MARINE...Wroe

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 10:00 AM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao48 hr

Nearby

Small Craft Advisories in Hawaii, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.